Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking Cymbalta and hair is shedding tremendously. Have acid reflux, joint pain and Raynauds. Done tests. Diagnosis?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
when I eat usually crunchy food I find that a cough and need to clear my throat.
taking acid reflux meds for 4 months now switched few weeks ago from ppi to blocker med.
Posted Tue, 8 Oct 2013 in Lupus
Answered by Dr. Divya Agarwal 9 hours later
Brief Answer:
could be a mild form of lupus

Detailed Answer:

I would say that the symptoms could definitely be lupus, as you have an XXXXXXX which is high titer positive, you have some arthralgias, hair loss and raynauds.

As you know sometimes autoimmune diseases would not completely come up with all the symptoms.
And lupus involves a spectrum of symptoms.
I would also like to know your Ro and La antibodies as they may also corelate with your oral symptoms as also whether you have any features of skin thickening.

There is no confirmatory test for lupus apart from XXXXXXX The rest of the diagnosis is clinical.
So the other things we need to look for is any thing on your blood counts like a low TLC ,DLC, a high ESR. If you have symptoms of photosensitivity, oral ulcers, skin rashes etc., let your doctors know about it. It can help your doctors arrive at a conculsion.

Also cymbalta is not known to produce drug induced lupus. Histone may be positive in lupus and is not specific for drug induced lupus.

In brief, I would consider your symptoms and XXXXXXX titres related to lupus. If I were to be your treating doctor, I would definitely start its treatment. Discuss with your doctor if you have other associated symptoms as described above. Further discuss about Ro and La antibodies. They can help your doctors to arrive at the diagnosis.

Hope this helps. Please feel free to ask me any clarifications if required.

Above answer was peer-reviewed by
Follow-up: Taking Cymbalta and hair is shedding tremendously. Have acid reflux, joint pain and Raynauds. Done tests. Diagnosis? 15 hours later
Im sending you copies of the recent blood work, I believe all that you mentioned was done. The Esr was done 6-12 , did send you that is was negative.
Is there anything else I need to do? the cardiolopin values were repeated and were in range in 6-13.
Answered by Dr. Divya Agarwal 6 hours later
Brief Answer:
looks like lupus

Detailed Answer:

I went through the details, but from my point of view with your present blood work and symptoms there is no doubt that you have lupus. You have very high titers of XXXXXXX and so is anti histone, although other antibodies are negative.

Generally in this kind of situation, it is a practise to start hydroxychloroquine at doses of around 400 mg along with folic acid, calcium and vitamin D.
I think that should also be our approach.

Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Taking Cymbalta and hair is shedding tremendously. Have acid reflux, joint pain and Raynauds. Done tests. Diagnosis? 1 hour later
But I have no skin rashes or sun sensitivity or tiredness. My hair was shedding since I was 16 it slowed down and only, since I have been on the cymbalta it's been dry and started to fall out more, my XXXXXXX was negative in XXXXXXX 2011, prior to the cymbalta. So based on what symptoms are you making this diagnosis? What does hydroxychloroquine do?
In addition both rheumatologists I saw have not diagnosed me with lupus, what makes you so sure that's what I have?
Also my blood work is negative for lupus.
Answered by Dr. Divya Agarwal 24 hours later
Brief Answer:
Symptoms cannot be explained by any other diagnosis

Detailed Answer:

As I see in your report, you have strongly positive XXXXXXX by IF and you have a strongly positive Histone.
Both these are enough evidence for this condition.

I understand that you don't have all the symptoms of lupus, but as you stated, you have arthralgias, hair loss, raynauds.

It obvious that you don't have typical full blown features, but in light of your reports and these features, lupus cannot totally be ruled out. Since your tests and symptoms cannot be explained by any other diagnosis, I believe that lupus is the closest possibility.

Hydroxychloroquine is one of the mildest drugs for arthritis. It is the basic drug for lupus; it is an immunomodulatory drug.

I am sorry if you are not convinced with my reply, but I stick by my opinion.

Above answer was peer-reviewed by
Follow-up: Taking Cymbalta and hair is shedding tremendously. Have acid reflux, joint pain and Raynauds. Done tests. Diagnosis? 7 hours later
Isn't high histone and XXXXXXX indicative of drug induced cond?. my arthritis is a 1 on a scale of 1-10 10 being the highest. Is that because I'm on the cymbalta? Also in lupus doesn't one have swelling and redness with joint pain?
If I do have lupus and I don't start on medication what will happen?
One of the rheumatologist said he believes its the cymbalta,he has seen this before with people on antidepressants. Have you seen this in your practice ? Have you had patients with my same symptoms that you have diagnosed with lupus? If so has there blood work later on showed any more positives?
Do you think if I continue with the blood work that it will eventually show something positive other than the XXXXXXX and histone and in what time frame will this likely happen?
Also if I do start with the hydroqueline and don't have lupus is it harmful to me? Will hydroqueline take care of my hairloss?
Please understand I'm not judging your expertise but I have anxiety and if I can
rule out it isn't lupus I will feel better.
Do you have a lot of patients with lupus? Do they need other meds other than the ones you mentioned?
What is XXXXXXX by IF?
Answered by Dr. Divya Agarwal 12 hours later
Brief Answer:
May be a lupus diathesis, mild lupus

Detailed Answer:

Lupus is a spectrum of symptoms,

I totally agree that you are not a typical case, you have a few symptoms with a positive antibody.
so I am just saying that hydroxychloroquine may help you and at low doses it is quite harmless.

In general practice we call this a lupus diathesis.

It is less likely that you will come up with other antibodies.

I have not seen drug induced lupus develop with duloxetine.

IFT is a method of detecting XXXXXXX

lupus may require very high doses of cytotoxic medicines and HCQ is one of safest, and mildest ,it may also help with hairloss.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor